Aa
A
A
A
Close
STDs / STIs Community
39.4k Members
Avatar universal

Is this jock itch or dermatitis? Something else?

Hello, I am a 31 year old male. 16 days ago I received unprotected oral sex. 3 day after the encounter I noticed some redness on my scrotum, the base of my shaft, and around my anus (and the area between my butt and genitals). Just for your information I have been tested and received negative test results for Gonorrhea, chlamydia, HIV, and Syphilis (tested 7 days after exposure). I am sure this isn't herpes since I have hsv1 on my mouth (I know what it looks like) and I have no blisters/sores anywhere in the rash. At the on set I did feel as if I was peeing more frequently and had the urge to pee more  frequently (lasted about 3 to 4 days at the on set of the rash). Inhave also used Nix cream in case it was Crabs or scabies (did not help). I am alternating applying monostat and butt paste but there doesnt seem to be much improvement. The best I can describe is that it's a general redness on my testicles, perineum, and anus. What could this be?
1 Responses
207091 tn?1337709493
COMMUNITY LEADER
It could be NGU, which is any infection in the urethra that isn't gonorrhea. Did they test your urine for white blood cells? That probably wouldn't cause all the redness, but using all the creams probably isn't helping.

Stop using all the creams and such, and follow up with your doctor. Let us know what happens.
11 Comments
It is now 6 weeks post encounter and the rash is still there. After seeing the dr. I was prescribed diflucan and an anti fungal ointment. These did not help the situation. I was test again for stds and they cam back negative including HSV2. I know have a 2% hydrocortisone prescription but it's not really helping either. No pustule or blisters. Just alot of reems and some itchiness. Frequent urge to urinate is gone but very tip of penis /urethra hole is still very red. Waiting on results for a urinalysis to see if there is bacteria. The redness is spreading more to shaft and other parts of testicles.
There isn't an STD that would only cause redness. If it were an STD, you wouldn't have gotten symptoms that quickly either.

Redness/irritation at the tip of your penis can be a sign of prostatitis, or inflammation of the prostate. The urine test may show white blood cells if this is what's going on.

Have you started using new toilet paper, soap, laundry detergent - anything that comes in contact with the area? Maybe a product that says "new and improved" that may have changed it's formula?
I appreciate the responses here is an update...

The redness atbthe tip of my penis is gone and I no longer have the urge to pee frequently.

The rash seems to have changed in that there is now redness and burning in my goin areas, my anus, and the back of my scrotum where it meets the perineum. I have tried anti fungal and topical steroids. The steroids take the redness away temporarily but it seems to come back. After some retests I am still negative for gon, chl, HIV, hsv2, and syph. The urine test came back without any bacteria or white blood cells. Can I have an NGU without bacteria or wbcs showing in urine?

I am starting to think this is a fungus as it seems to move..its now around my anus most so than my testicles or perineum...
No, you would have wbcs in your urine if you had NGU.

Follow up with your doctor since the treatment isn't working. Have they done any skin testing? That may be the next step.

I have a derm appt in February. Right now I'm leaning toward fungus because my doc only gave the treatment 5 days. From what I read, it takes 2 to 4 weeks for fungus to go away. The steroid cream really inflamed the area...hoping that 2 weeks of consistent anti fungal takes care of this issue. Still no blisters, bumps,or pustules so I feel confident it's not herpes or hpv
Good. Follow up with your doctor who's treating you if it gets worse, or even go to an urgent care to get fresh eyes on it. 5 days definitely isn't enough time for treatment for a fungal infection. :(
Auntiejessi, thanks for your responses and help. I will post updates as things change. I feel confident it's not an sti, but it is nerve wracking to not know exactly what's going on...your answers anand responses  have provided some much needed sanity and comfort.
It has now been 1 full week since using antifungal creams and the rash on my scrotum and anus is going away. I will continue for another week to see if I cant get it go away entirely. Does the fungus itch more when it's in the process of being cured?
Healing skin can always itch, but if symptoms are changing, you should follow up with your doctor.
I have seen a derm doc. She gave me pills and  cream for one month. I'm now 3/4th of the way through and I'm having mixed results. A week ago I felt it was getting better but its glaring up again. Just redness all over my testicles, and both groins, and bum crack. I did workout and got sweaty but immediately took off the clothes, showered, dried, and applied my cream. It feels worse. I go back in a couple weeks to the derm doc for a checkup...I'm not sure what to do.
Just keep working with your doctor. Fungal infections, dermatitis, etc - all those can be really hard to manage, especially in an area that is often damp and sweaty.

Follow up with your doctor and let her/him know that the treatment isn't working, and go from there.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
The warning signs of HIV may not be what you think. Our HIV and STD expert Sean Cummings reports in-depth on the HIV "Triad" and other early symptoms of this disease.